MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 2MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 2MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035442030
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the subject coil was performed for ba (basilar artery) -sca cerebral aneurysm.The subject coil was used as the 29th coil.After placing the subject coil in the aneurysm and performed the detachment with inzone device: hearing 3 beep sound from inzone device, the delivery wire of the subject coil was pulled.At that time about 2 cm of the subject coil pulled into the tip of the microcatheter.So, detachment with inzone device was done again at the tip of the microcatheter.Then, the surgeon tried to push the subject coil into the aneurysm with the delivery wire, but he couldn't push the delivery wire.So, he tried to remove the subject coil together with the microcatheter, but the subject coil did not come out.Therefore, the subject coil was removed using a gooseneck snare and completed the procedure.Surgical delay of 40 minutes was reported due to the event without any clinical consequences to the patient.According to the physician, the delivery wire was carefully removed after the subject coil detached with inzone detachment device, but it the subject coil was not seemed to be pulled at that time.When the delivery wire was pulled out about 2 cm, the coil was seemed to be detached under fluoroscopy.But then when the delivery wire was pulled out further, about 2 cm of the coil suddenly appeared at the tip of the microcatheter.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3 device evaluated by mfg ¿updated.H3 summary attached - updated.Although the dhr could not be reviewed because the lot number remains unknown, there are controls in the manufacturing process to ensure the product met specifications upon release.Visual inspection of the subject coil delivery wire was seen to be kinked/bent.The main coil was stretched and seen to be detached from the delivery wire.Functional testing could not be performed due to the condition of the returned device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that during the procedure, the subject coil prematurely detached inside the microcatheter.Additional information provided by the customer indicated that the device prepared as per the dfu.The device was returned and the main coil had been detached from the delivery wire, the main coil had been stretched and the delivery wire was also kinked.It is probable that the main coil was stretched and detached within the microcatheter due to procedural or anatomical factors during use.An assignable cause of procedural factors will be assigned to the reported 'coil delivery wire friction', 'coil jammed' and 'main coil prematurely detached/separated during use and to the analyzed 'main coil prematurely detached/separated during use' and 'main coil stretched', as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.An assignable cause 'coil delivery wire kinked/bent' will be assigned handling damage as this complaint appears to be associated with handling of the product or portion of the product during the procedure, a probable cause of handling damage was assigned.

Brand Name
TARGET 360 NANO 2MM X 3CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key12054578
Report Number3008881809-2021-00273
Device Sequence Number11630251
Product Code HCG
UDI-Device Identifier07613252600312
UDI-Public07613252600312
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0035442030
Device Catalogue NumberM0035442030
Device Lot Number¿¿
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2021
Initial Date Received by Manufacturer 06/03/2021
Supplement Date Received by Manufacturer08/19/2021
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INZONE DETACHMENT (STRYKER); SL-10 MICROCATHETER (STRYKER); TARGET COILS (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;